Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computation of the solution of $ x\sp{3}+Dy\sp{3}=1$

Authors: H. C. Williams and R. Holte
Journal: Math. Comp. 31 (1977), 778-785
MSC: Primary 10B10
MathSciNet review: 0434946
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A computer technique for finding integer solutions of

$\displaystyle {x^3} + D{y^3} = 1$

is described, and a table of all integer solutions of this equation for all positive $ D \leqslant 50000$ is presented. Some theoretic results which describe certain values of D for which the equation has no nontrivial solution are also given.

References [Enhancements On Off] (What's this?)

  • [1] P. BACHMANN, Die Lehre von der Kreisteilung, 2nd ed., Teubner, Leipzig, 1921.
  • [2] B. D. Beach, H. C. Williams, and C. R. Zarnke, Some computer results on units in quadratic and cubic fields, Proceedings of the Twenty-Fifth Summer Meeting of the Canadian Mathematical Congress (Lakehead Univ., Thunder Bay, Ont., 1971) Lakehead Univ., Thunder Bay, Ont., 1971, pp. 609–648. MR 0337887
  • [3] J. H. E. Cohn, The diophantine equation 𝑥³=𝑑𝑦³+1, J. London Math. Soc. 42 (1967), 750–752. MR 0217011,
  • [4] B. N. Delone and D. K. Faddeev, The theory of irrationalities of the third degree, Translations of Mathematical Monographs, Vol. 10, American Mathematical Society, Providence, R.I., 1964. MR 0160744
  • [5] Wilhelm Ljunggren, Einige Bemerkungen über die Darstellung ganzer Zahlen durch binäre kubische Formen mit positiver Diskriminante, Acta Math. 75 (1943), 1–21 (German). MR 0017303,
  • [6] T. NAGELL, "Solution complète de quelques équations cubiques à deux indéterminees," J. Math. Pures Appl., (9), v. 4, 1925, pp. 209-270.
  • [7] T. NAGELL, "Einige Gleichungen der Form $ a{y^2} + by + c = d{x^3}$," Skr. Norske Vid.-Akad. Oslo, 1930, No. 7.
  • [8] Ernst S. Selmer, The Diophantine equation 𝑎𝑥³+𝑏𝑦³+𝑐𝑧³=0, Acta Math. 85 (1951), 203–362 (1 plate). MR 0041871,
  • [9] H. C. Williams and C. R. Zarnke, Computation of the solutions of the Diophantine equation 𝑥³+𝑑𝑦³=1, Proceedings of the Manitoba Conference on Numerical Mathematics (Univ. Manitoba, Winnipeg, Man., 1971) Dept. Comput. Sci., Univ. Manitoba, Winnipeg, Man., 1971, pp. 671–676. MR 0332630

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10B10

Retrieve articles in all journals with MSC: 10B10

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society